Alert archive / Colorado / High Wind Warnings in 2026
High Wind Warning 7, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Mar 16, 2026, 3:02 AM MDT for 7 counties in Colorado. It took effect at Mar 16, 2026, 5:00 AM MDT. It was in force for 9 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 16, 2026, 3:02 AM MDT (09:02 UTC)
- In effect from
- Mar 16, 2026, 5:00 AM MDT
- Expired
- Mar 16, 2026, 2:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jefferson County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 97 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 6:00 AM MDT | SNOW 2.2 | 4 Wsw Arvada, CO | Cocorahs station CO-JF-504 Arvada 3.6 WSW. |
| Mar 16, 6:00 AM MDT | SNOW 2.9 | 4 Wnw Arvada, CO | Cocorahs station CO-JF-457 Arvada 3.5 WNW. |
| Mar 16, 6:00 AM MDT | SNOW 5 | 1 Ese Ken Caryl, CO | Cocorahs station CO-JF-338 Ken Caryl 0.6 WSW. |
| Mar 16, 6:00 AM MDT | SNOW 5.4 | 1 N Lawson, CO | Cocorahs station CO-CC-32 1 N Lawson. |
| Mar 16, 6:00 AM MDT | SNOW 6 | 3 Ssw Evergreen, CO | Cocorahs station CO-JF-565 Evergreen 2.5 SSW. |
| Mar 16, 6:30 AM MDT | SNOW 1.5 | 1 Wnw Crescent Village, CO | CO-OP Observer station GRRC2 1.2 W Crescent Village. |
| Mar 16, 6:34 AM MDT | SNOW 2.1 | 3 W Westminster, CO | Cocorahs station CO-JF-72 Broomfield 2.3 SSW. |
| Mar 16, 7:00 AM MDT | SNOW 0.1 | 3 S Hygiene, CO | Cocorahs station CO-BO-171 Longmont 4.0 WSW. |
| Mar 16, 7:00 AM MDT | SNOW 0.1 | 3 Sse Hygiene, CO | Cocorahs station CO-BO-435 Longmont 3.0 SW. |
| Mar 16, 7:00 AM MDT | SNOW 0.2 | 2 Ene Longmont, CO | Cocorahs station CO-BO-593 Longmont 2.3 ENE. |
| Mar 16, 7:00 AM MDT | SNOW 0.2 | 3 E Longmont, CO | Cocorahs station CO-BO-581 Longmont 2.8 E. |
| Mar 16, 7:00 AM MDT | SNOW 0.3 | 2 N Heeney, CO | Cocorahs station CO-SU-35 Silverthorne 21 NW. |
| Mar 16, 7:00 AM MDT | SNOW 0.4 | 2 N Longmont, CO | Cocorahs station CO-BO-143 Longmont 2.1 N. |
| Mar 16, 7:00 AM MDT | SNOW 0.4 | 3 Sse Hygiene, CO | Cocorahs station CO-BO-507 Longmont 3.3 SW. |
| Mar 16, 7:00 AM MDT | SNOW 0.5 | 3 Nw Lafayette, CO | Cocorahs station CO-BO-222 Lafayette 2.5 NW. |
| Mar 16, 7:00 AM MDT | SNOW 0.5 | 3 Nw Louisville, CO | Cocorahs station CO-BO-67 Boulder 4.7 E. |
| Mar 16, 7:00 AM MDT | SNOW 0.6 | 2 Ssw Elkdale, CO | Cocorahs station CO-GR-68 Tabernash 2.7 NW. |
| Mar 16, 7:00 AM MDT | SNOW 0.7 | 2 N Louisville, CO | Cocorahs station CO-BO-468 Louisville 1.6 NNE. |
| Mar 16, 7:00 AM MDT | SNOW 0.7 | 3 Ssw Niwot, CO | Cocorahs station CO-BO-220 Boulder 4.7 ENE. |
| Mar 16, 7:00 AM MDT | SNOW 0.7 | Lyons, CO | Cocorahs station CO-BO-146 Lyons 0.3 NNE. |
| Mar 16, 7:00 AM MDT | SNOW 0.8 | 2 W Niwot, CO | Cocorahs station CO-BO-248 Niwot 2.3 W. |
| Mar 16, 7:00 AM MDT | SNOW 0.9 | 1 Wsw Lafayette, CO | Cocorahs station CO-BO-266 Lafayette 0.8 WSW. |
| Mar 16, 7:00 AM MDT | SNOW 0.9 | 1 Wsw Lafayette, CO | Cocorahs station CO-BO-599 Lafayette 0.7 WSW. |
| Mar 16, 7:00 AM MDT | SNOW 0.9 | 2 N Boulder, CO | Cocorahs station CO-BO-477 Boulder 2.3 N. |
| Mar 16, 7:00 AM MDT | SNOW 0.9 | Lafayette, CO | Cocorahs station CO-BO-8 Lafayette 0.4 WSW. |
| Mar 16, 7:00 AM MDT | SNOW 1 | 1 Nw Heeney, CO | Cocorahs station CO-SU-58 Heeney 0.5 NW. |
| Mar 16, 7:00 AM MDT | SNOW 1 | 2 N Boulder, CO | Cocorahs station CO-BO-547 Boulder 1.7 N. |
| Mar 16, 7:00 AM MDT | SNOW 1 | 3 Nnw Parshall, CO | Cocorahs station CO-GR-52 Parshall 3.0 NNW. |
| Mar 16, 7:00 AM MDT | SNOW 1.2 | 3 Wnw Fairplay, CO | Cocorahs station CO-PK-15 Fairplay 2.7 WNW. |
| Mar 16, 7:00 AM MDT | SNOW 1.3 | 3 Nnw Marshall, CO | Cocorahs station CO-BO-583 Boulder 2.9 S. |
| Mar 16, 7:00 AM MDT | SNOW 1.5 | 1 W Boulder, CO | Cocorahs station CO-BO-521 Boulder 1.4 W. |
| Mar 16, 7:00 AM MDT | SNOW 1.5 | 1 Wnw Boulder, CO | Cocorahs station CO-BO-490 Boulder 1.5 WNW. |
| Mar 16, 7:00 AM MDT | SNOW 1.6 | 2 Nw Boulder, CO | Cocorahs station CO-BO-594 Boulder 2.4 NW. |
| Mar 16, 7:00 AM MDT | SNOW 1.6 | 2 S Boulder, CO | Cocorahs station CO-BO-4 Boulder 2.9 S. |
| Mar 16, 7:00 AM MDT | SNOW 1.6 | 3 Ne Nederland, CO | Cocorahs station CO-BO-355 Nederland 2.8 NE. |
| Mar 16, 7:00 AM MDT | SNOW 1.7 | 2 Nw Boulder, CO | Cocorahs station CO-BO-465 Boulder 1.8 NW. |
| Mar 16, 7:00 AM MDT | SNOW 1.7 | 2 Se Boulder, CO | Cocorahs station CO-BO-596 Boulder 1.9 SE. |
| Mar 16, 7:00 AM MDT | SNOW 1.9 | 2 W Boulder, CO | Cocorahs station CO-BO-437 Boulder 2.1 W. |
| Mar 16, 7:00 AM MDT | SNOW 2 | Williams Fork Reservoir, CO | CO-OP Observer station WIFC2 Williams Fork Reservoir. |
| Mar 16, 7:00 AM MDT | SNOW 2.2 | 2 Ne Arvada, CO | Cocorahs station CO-JF-471 Arvada 1.8 NE. |
| Mar 16, 7:00 AM MDT | SNOW 2.3 | 2 Sse Arvada, CO | Cocorahs station CO-JF-546 Arvada 1.7 SSE. |
| Mar 16, 7:00 AM MDT | SNOW 2.5 | 1 Nnw Arvada, CO | Cocorahs station CO-JF-430 Arvada 1.4 NNW. |
| Mar 16, 7:00 AM MDT | SNOW 2.8 | 2 Ese Lakewood, CO | Cocorahs station CO-JF-179 Lakewood 2.2 ESE. |
| Mar 16, 7:00 AM MDT | SNOW 3 | 1 S Wheat Ridge, CO | Cocorahs station CO-JF-354 Wheat Ridge 0.6 S. |
| Mar 16, 7:00 AM MDT | SNOW 3 | 3 W Jamestown, CO | Cocorahs station CO-BO-202 Ward 4.6 NE. |
| Mar 16, 7:00 AM MDT | SNOW 3.3 | 2 Ssw Brookvale, CO | Cocorahs station CO-CC-1 Evergreen 6.5 WSW. |
| Mar 16, 7:00 AM MDT | SNOW 3.4 | 1 W Wheat Ridge, CO | CO-OP Observer station WGEC2 1.0 W Wheat Ridge. |
| Mar 16, 7:00 AM MDT | SNOW 3.5 | 3 Nw Columbine, CO | Cocorahs station CO-JF-414 Littleton 4.7 W. |
| Mar 16, 7:00 AM MDT | SNOW 3.7 | 1 Nne Edgewater, CO | Cocorahs station CO-JF-585 Wheat Ridge 2.5 ESE. |
| Mar 16, 7:00 AM MDT | SNOW 3.8 | 2 Wsw Westminster, CO | Cocorahs station CO-JF-602 Westminster 2.5 WSW. |
| Mar 16, 7:00 AM MDT | SNOW 4.1 | 1 Ne Brookvale, CO | Cocorahs station CO-CC-2 Evergreen 5 W. |
| Mar 16, 7:00 AM MDT | SNOW 4.1 | 3 Nne Pleasant View, CO | Cocorahs station CO-JF-290 Wheat Ridge 2.8 WSW. |
| Mar 16, 7:00 AM MDT | SNOW 4.1 | 3 Nw Columbine, CO | Cocorahs station CO-JF-610 Littleton 5.1 WNW. |
| Mar 16, 7:00 AM MDT | SNOW 4.3 | 2 Ssw Silverthorne, CO | Cocorahs station CO-SU-6 Silverthorne 2.1 WSW. |
| Mar 16, 7:00 AM MDT | SNOW 4.4 | 1 W Wheat Ridge, CO | |
| Mar 16, 7:00 AM MDT | SNOW 4.5 | 2 Nne Shaffers Crossing, CO | Cocorahs station CO-JF-53 Conifer 3.2 SW. |
| Mar 16, 7:00 AM MDT | SNOW 4.5 | 2 Se Buffalo Creek, CO | Cocorahs station CO-JF-575 Buffalo Creek 2.4 SE. |
| Mar 16, 7:00 AM MDT | SNOW 4.6 | 2 Nnw Golden, CO | Cocorahs station CO-JF-20 Golden 1.2 NW. |
| Mar 16, 7:00 AM MDT | SNOW 4.7 | 2 Wsw Lakewood, CO | Cocorahs station CO-JF-340 Lakewood 1.5 WSW. |
| Mar 16, 7:00 AM MDT | SNOW 5 | 9 Wnw Kremmling, CO | Cocorahs station CO-GR-77 Kremmling 9.1 WNW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.0 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3825 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
732 WWUS75 KBOU 160902 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 302 AM MDT Mon Mar 16 2026 COZ034-162000- /O.NEW.KBOU.HW.W.0007.260316T1100Z-260316T2000Z/ South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet- Including the cities of East Slopes Mosquito Range, Williams Fork Mountains, Indian Peaks, East Slopes Southern Gore Range, Breckenridge, Mount Blue Sky, Winter Park, Eisenhower Tunnel, Berthoud Pass, and Kenosha Mountains 302 AM MDT Mon Mar 16 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON... * WHAT...Northwest winds 25 to 40 mph with gusts up to 80 mph expected. * WHERE...The Mountains of Summit County, the Mosquito Range, and the Indian Peaks. * WHEN...Until 2 PM MDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing snow will reduce visibility to less than a quarter mile in places, especially along Highway 285 from Como to Kenosha Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles traveling on Highway 285. Use extra caution. && $$ For more information from the National Weather Service, visit https://weather.gov/bou 63
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Mar 15, 11:22 PM MDT, 3 hours 40 minutes earlier. Its key messages:
- Mountain snow showers, producing a few inches of accumulation for the higher elevations, will continue through Tuesday.
- Steady, continued warming will begin Monday and continue into the weekend. Hot/dry/breezy weather will sustain prolonged high fire danger for the northern plains each day.
- All-time hottest March temperatures appear increasingly likely (>80% chance) for many locations Friday and/or Saturday, including for both the mountains and lower elevations.
Area forecast discussion, Mar 15, 11:22 PM MDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1122 PM MDT Sun Mar 15 2026 .KEY MESSAGES... - Mountain snow showers, producing a few inches of accumulation for the higher elevations, will continue through Tuesday. - Steady, continued warming will begin Monday and continue into the weekend. Hot/dry/breezy weather will sustain prolonged high fire danger for the northern plains each day. - All-time hottest March temperatures appear increasingly likely (>80% chance) for many locations Friday and/or Saturday, including for both the mountains and lower elevations. && .DISCUSSION /Through Sunday/... Issued at 1039 PM MDT Sun Mar 15 2026 A few light snow showers are hanging on mainly west of I-25 along the base of the foothills owing to weak upslope flow through 3km MSL per the Table Mountain profiler. With the meridional jet departing to our east, lingering lift will dissipate over the next couple of hours and bring an end to the snow across the lower elevations. It will be a cold night with lows in the teens and single digits for most locations. We'll warm up moderately Monday as heights rise and subsidence returns to the lee of the Front Range, though did lower highs a couple of degrees for the lower elevations given signs in some high- res guidance of continued weak easterly surface flow through the day. Most areas are thus favored to remain in the 40's, with lingering cloud cover also muting the potential to hit 50F. In our mountains, the approach of a second north/south oriented jet max and another surge of mid-level moisture should promote redevelopment of orographic snow showers during the day, and these will continue intermittently through Tuesday. Have increased PoPs a reasonable amount over our higher mountains in particular given the quite unanimous signal for additional light accumulations for the higher peaks over the next 24-48 hours. The jet will lift to our northeast by Tuesday as a well-defined ridge of high pressure emerges over SoCal. More pronounced warming is expected, with high temperatures set to rebound into the 70's for the lower elevations. This ridge will see a gradual eastward migration through the week, as well as amplification, leading to a steady warming trend each day through at least Saturday. Unfortunately, with the ridge centered to our southwest much of the week, northeast Colorado will remain under an enhanced northwest flow pattern. With efficient mixing each day, this favors development of breezy afternoon winds, especially for our northern plains that are more exposed to this prevailing wind direction. As such, areas from the Cheyenne Ridge east towards Nebraska and Kansas will likely see a prolonged period of critical fire weather conditions from Tuesday through Saturday, exacerbated by building heat and very low humidity. This is ratified by the elevated probabilities of exceeding 95th percentile HDWI Tuesday through Saturday. As far as temperatures are concerned, little has changed given the rather consistent signal observed in ensemble guidance. We are confident in progressively more anomalous heat each day through at least Friday, with that trend more than likely extending into Saturday as well (>85% chance). The ECMWF's EFI exceeds the 95th percentile each day from Thursday through Saturday, indicating just how unusual such a prolonged stretch of warm temperatures would be for our area. There are some factors, such as cloud cover, that could still influence our chances at setting all-time March records for some locations such as Denver. However, there are quite a few locations with extensive historical records for which those records appear quite easily attainable: Breckenridge (61F), Fort Collins (81F) and Akron (85F) are some examples of cities with a greater than an 80% chance of experiencing their hottest March day Friday and/or Saturday. The probability of that occurring in Denver is moderately lower, but still significant (~60%). && .AVIATION /06Z TAFS through 06Z Tuesday/... Issued at 1115 PM MDT Sun Mar 15 2026 Still have some lingering light/snow flurries but this activity should end by 07z. Ceilings overnight thru Mon morning will be in the 6000-8000 ft range. The ceilings will scatter out after 18z. Winds will be light southeast and then light south by 09z. By 12z will see light and variable winds thru late morning. By 18z winds will be light east/northeast at DIA with north winds at APA and northwest winds at BJC. By 01z, winds will go southeast at DIA with light northeast winds at APA and light north winds at BJC. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...BRQ AVIATION...RPK
Hazardous weather outlook, Mar 15, 3:24 AM MDT, 23 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 324 AM MDT Sun Mar 15 2026 COZ030>051-160930- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 324 AM MDT Sun Mar 15 2026 ...High Warning Warning northeast plains and Palmer Divide until 3 pm today... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Snow will end by sunrise over the Palmer Divide and east central plains while periods of light occur in the mountains this morning. Gusty winds will continue over the plains today with the highest gusts, up to 60 mph, through noon. .DAYS TWO THROUGH SEVEN...Monday through Saturday A quick warmup and a high potential for record warmth can be expected by the middle to latter half of next week. In addition, fire danger will increase by the middle part of next week as well across the plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 10:38 PM MDT | Fire Weather Watch | BOU | Larimer, Logan, Weld | 15 hr |
| Mar 16, 1:55 PM MDT | Red Flag Warning | BOU | Larimer, Logan, Morgan, Phillips, Sedgwick, Washington and 1 more | 30 hr |
Nearby
High Wind Warnings in Colorado, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.